MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Model Number 3P36-25
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated alpha-fetoprotein (afp) results while using the architect afp reagents.The following data was provided.Initial 63.1 ng/ml, repeat 42.9 ng/ml.A new specimen was obtained and the result was lower, 2.2 ng/ml.Result for this specimen in another laboratory was 1.9 ng/ml.The patient is a child that was diagnosed with immature teratoma of the retroperitoneal space and was treated in 2015.The patient was being monitored after treatment of germogenic tumors.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
After further evaluation, the suspect medical device was changed from architect afp reagent to architect i1000sr analyzer.Mdr number 1628664-2017-00353 has been submitted for this issue and all further information will be documented under that mdr number.An evaluation is in process.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key6856406
Report Number3008344661-2017-00080
Device Sequence Number683359
Product Code LOK
UDI-Device Identifier00380740081317
UDI-Public(01)00380740081317(17)171102(10)70095FN00
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3P36-25
Device Catalogue Number03P36-25
Device Lot Number70095FN00
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 MO